Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 15, NWS Corpus Christi, TX

June 19, 2018Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 19, 2018, 5:59 PM CDT for Refugio County, San Patricio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2018, 5:59 PM CDT (22:59 UTC)
Expired
Jun 19, 2018, 9:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 40 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
776 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WGUS54 KCRP 192259
FFWCRP
TXC391-409-200200-
/O.NEW.KCRP.FF.W.0015.180619T2259Z-180620T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
559 PM CDT TUE JUN 19 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Northeastern San Patricio County in south central Texas...
  Southwestern Refugio County in south central Texas...

* Until 900 PM CDT.

* At 558 PM CDT, Doppler radar indicated heavy rain across the warned
  area. Up to two inches of rain have already fallen. Flash flooding
  is expected to begin shortly.

* Some locations that will experience flooding include...
  Taft, Woodsboro, Bonnie View and Taft Southwest. 

Additional rainfall amounts of 1-2 inches are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2797 9745 2821 9751 2830 9745 2832 9731
      2801 9725

$$

Heavener

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:00 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 19, 4:00 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
400 PM CDT Tue Jun 19 2018

.SHORT TERM (Tonight)...

Showers and thunderstorms have been moving across South Texas as
the center of circulation progresses inland. Strong low level
moisture convergence and an overly saturated atmosphere (2.51"
PWATs on the CRP 18Z sounding) has contributed to rainfall rates
ranging from 1-3"/hr. Jim Wells county has seen some of our
highest totals today with rainfall reports ranging from 7-11"
with isolated pockets of larger amounts possible. There have also
been reports of 5-8" across portions of South Texas. Reports of
roadways being flooded across the region were fairly common today.

Convective activity has waned a bit this afternoon as some dry air
wrapped around the center of the low. Expect activity to increase
again late tonight into early Wednesday morning, especially along
the Coastal Bend, Victoria Crossroads and over the Gulf waters as
H85 moisture transports ramps up over the area. Showers and
thunderstorms will begin to redevelop early tomorrow morning,
around 5Z or shortly after, per the HREF which has had a fairly
strong handle on the event.

Temps will be in the mid 70s across the Brush Country and Victoria
Crossroads to the low 80s along the coast. Small Craft Advisory
conditions will continue for the offshore waters overnight with
conditions slowly improving during the morning hours Wednesday.

&&

.LONG TERM (Wednesday through Tuesday)...

The tropical wave will continue to move west to southwest on
Wednesday with very deep moisture/PWAT around 2-2.4 inches
continuing across S TX. This will maintain high pops through Wed
with additional rainfall around 4 to 6 inches across the east and 2
to 3 inches across the Rio Grande Plains. The Flash Flood Watch will
remain in effect through Wed afternoon, but may need to be extended
to Wed night or Thu if heavier rainfall continues. The higher rain
chances will shift south and southwest by Thu/Thu night as drier air
aloft moves in from the NE as ridging begins to build back across S
TX. By Fri, limited residual moisture and a weak embedded short wave
may lead to iso convection across the VCT area Fri, otherwise quiet
weather and warmer temps is expected Fri/Sat. Another wave is
progged to approach the region by Sunday, bringing another chance of
convection.

Winds across the offshore waters will be borderline SCA Wed morning,
but should be below advisory conditions by noon. Minor tidal
overflow and dangerous rip currents are also expected to continue
into Wed morning, but as winds and seas diminish as well as swell
periods, so will the coastal threats.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  86  77  88  77  /  80  80  50  50  30
Victoria          76  84  75  89  76  /  80  80  50  50  20
Laredo            76  92  77  92  76  /  60  70  40  40  30
Alice             76  88  76  91  75  /  80  80  50  50  30
Rockport          79  84  79  87  79  /  80  80  50  50  20
Cotulla           75  91  76  94  75  /  50  50  30  20  20
Kingsville        78  88  77  90  77  /  80  80  50  50  30
Navy Corpus       80  85  79  86  80  /  80  80  50  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday afternoon For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     High Rip Current Risk through Wednesday afternoon For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

     Coastal Flood Advisory until 1 PM CDT Wednesday For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 10 AM CDT Wednesday For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

     Small Craft Advisory until 5 PM CDT this afternoon For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM.

&&

TC/95...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jun 19, 3:39 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
339 PM CDT Tue Jun 19 2018

TXZ229>234-239>247-342>347-442-443-447-202045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
339 PM CDT Tue Jun 19 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

A Flash Flood Watch is in effect through Wednesday afternoon for
the eastern portions of South Texas, including Duval, Jim Wells
and Live Oak County and all counties east.

Scattered thunderstorms can be expected this afternoon and
tonight.

There is a high risk of rip currents through Wednesday afternoon
over gulf-facing beaches.

A Coastal Flood Advisory is in effect through Wednesday afternoon
for gulf facing beaches due to the higher than normal period
swells combining with excessive rainfall near the coast.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Numerous to widespread thunderstorms with locally heavy rainfall
will persist through Wednesday. A Flash Flood Watch is in effect
through Wednesday afternoon.  The Flash Flood Watch may be extended
beyond Wednesday afternoon, or farther west during this time.  The
areal coverage of thunderstorm activity will gradually decrease
Wednesday afternoon through the end of the week.

There is a moderate risk of dangerous rip currents Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of heavy rainfall and
flooding. Use hashtags #ccspotter and #txwx

GMZ230-235-250-255-270-275-202045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
339 PM CDT Tue Jun 19 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Small Craft Advisory conditions are expected to continue for the
offshore waters through Wednesday morning.

Thunderstorms today will produce heavy rainfall reducing
visibility, with thunderstorm chances decreasing in the afternoon
but returning overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Numerous to widespread thunderstorms with locally heavy rainfall
will persist through Wednesday. The areal coverage of thunderstorm
activity will gradually decrease Wednesday afternoon through the end
of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC

In the hours before

Local storm report, Jun 19, 2:02 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
202 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HEAVY RAIN       10 N ALICE              27.90N  98.07W
06/19/2018  M6.11 INCH       JIM WELLS          TX   COCORAHS

&&

EVENT NUMBER CRP1800112

HART
Local storm report, Jun 19, 2:22 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
222 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY RAIN       2 E KINGS CROSSING GOLF 27.65N  97.36W
06/19/2018  M3.50 INCH       NUECES             TX   NWS EMPLOYEE

            3.50 INCHES IN THE LAST TWO HOURS.

0221 PM     HEAVY RAIN       KINGS CROSSING GOLF COU 27.65N  97.39W
06/19/2018  M7.40 INCH       NUECES             TX   NWS EMPLOYEE

            STORM TOTAL PRECIP AS OF 221PM CDT.

&&

EVENT NUMBER CRP1800113
EVENT NUMBER CRP1800114

HART
Local storm report, Jun 19, 2:31 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
231 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLASH FLOOD      CHRISTUS SPOHN HOSPITAL 27.69N  97.38W
06/19/2018                   NUECES             TX   EMERGENCY MNGR

            FLOODING STARTING TO OCCUR ALONG STAPLES AND SARATOGA

0229 PM     FLASH FLOOD      1 NNE KINGS CROSSING GO 27.66N  97.39W
06/19/2018                   NUECES             TX   NWS EMPLOYEE

            YORKTOWN BETWEEN STAPLES AND CIMARRON IS BECOMING
            NEARLY IMPASSIBLE WITH WATER APPROX A FOOT DEEP

&&

EVENT NUMBER CRP1800115
EVENT NUMBER CRP1800116

HART
Local storm report, Jun 19, 2:50 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
250 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FLASH FLOOD      1 SW DOWNTOWN CORPUS CH 27.78N  97.41W
06/19/2018                   NUECES             TX   EMERGENCY MNGR

            MORGAN AND CROSSTOWN EXPRESSWAY FLOODED. STAPLES
            FLOODED BETWEEN WILLIAMS AND HOLLY.

&&

EVENT NUMBER CRP1800117

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:42 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio2 hr
Jun 19, 12:52 AM CDTFlash Flood WarningCRPNueces, Refugio, San Patricio3 hr
Jun 19, 1:12 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 6 more66 hr
Jun 19, 2:02 AM CDTFlash Flood WarningCRPAransas, Refugio3 hr
Jun 19, 2:24 AM CDTFlash Flood WarningCRPBee, Goliad3 hr
Jun 19, 2:38 AM CDTFlash Flood WarningCRPJim Wells3 hr
Jun 19, 3:58 AM CDTFlash Flood WarningCRPJim Wells3 hr
Jun 19, 5:00 AM CDTFlash Flood WarningCRPRefugio2 hr
Jun 19, 5:34 AM CDTFlash Flood WarningCRPGoliad116 min
Jun 19, 5:42 AM CDTAreal Flood AdvisoryCRPDuval2 hr
Jun 19, 5:45 AM CDTRiver Flood WarningCRPBee57 hr
Jun 19, 5:49 AM CDTFlash Flood WarningCRPJim Wells, Kleberg2 hr
Jun 19, 6:26 AM CDTFlash Flood WarningCRPNueces2 hr
Jun 19, 7:01 AM CDTFlash Flood WarningCRPRefugio3 hr
Jun 19, 7:27 AM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg3 hr
Jun 19, 7:58 AM CDTFlash Flood WarningCRPGoliad2 hr
Jun 19, 8:04 AM CDTAreal Flood AdvisoryCRPBee116 min
Jun 19, 9:17 AM CDTSpecial Marine WarningCRP43 min
Jun 19, 9:39 AM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg2 hr
Jun 19, 10:12 AM CDTAreal Flood WarningCRPRefugio2 hr
Jun 19, 10:49 AM CDTRiver Flood WarningCRPRefugio4 days
Jun 19, 11:59 AM CDTAreal Flood WarningCRPDuval, Jim Wells, Kleberg2 hr
Jun 19, 12:40 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio65 min
Jun 19, 1:07 PM CDTAreal Flood AdvisoryCRPBee3 hr
Jun 19, 1:52 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio113 min
Jun 19, 2:13 PM CDTFlash Flood WarningCRPNueces77 min
Jun 19, 2:45 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio2 hr
Jun 19, 3:40 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio2 hr
Jun 19, 5:04 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio3 hr
Jun 19, 6:09 PM CDTAreal Flood AdvisoryCRPLive Oak, McMullen3 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.